?

Log in

No account? Create an account

Previous | Next

Are you there God? Remember me?

Ok. Just WTF.

Yes, I am alive. Yes, I am surprised. I am now back in Texas.

On Tuesday of last week, I injured my foot doing a kick in Tae Kwon Do. Sprain and hematoma. No biggie. Got off the crutches and was on a cane by the time I had to fly to California on Sunday.

I had meetings all day Monday and Tuesday, but kept off my foot, took frequent breaks, iced it at times.

Tuesday night, a co-worker took me back to the hotel so I could put my foot up. I was laying in bed watcing some TV and had just finished some fruit and yogurt. A little while later, my left side started hurting when I took in a breath. I thought it might be a pulled muscle, so I put heat on it. When that didn't work, I thought it might be gas, so I took some Tums. No help. It just kept getting worse and worse.

I finally had a cab take me down the road to the Stanford Hospital. I got pumped full of morphine, ativan and toradol. They said there was something on my bloodwork that needed for me to get a CT scan. Sure enough, I had two blood clots in my left lung. Pulmonary Embolisms. I got admitted and spent that night and last night in the hospital.

I am now doing twice daily injections of Lovenox (blood thinner) for a week, Warfarin/Coumadin (blood thinner) for up to 6 months. I have Lortab for pain. They released me this afternoon to fly home since I was keeping good oxygen levels without assistance.

I just got home and did my first home injection and took my meds. I'm not supposed to exercise. I'm not able to drink for like 6 months. I have to put off my final breast reconstruction surgery for at least six months.

I have a doctor appointment tomorrow morning and they are supposed to help me figure out where we go from here. They found a couple of other things on the CT scan we need to figure out. A possible aneurism in the artery going to my spleen. A hypodense nodule on my thyroid. Moderate pleural effusion. Oh, and the two blood clots.

What the holy HELL???? I mean, I sprained my foot, go to a meeting and suddenly I'm falling apart???

Anyway, I'm alive and damn glad to be home. I'm hoping to rest this weekend - maybe take the kids over to mom's for a day or so. Scott leaves for a trip on Sunday and will be gone until Friday. Timing sucks, but it's a contract job that he needs.

Now I'm going to lay down and see if I can get some rest. First, I'm going to look up some of these things and figure out what I'm facing.

Comments

trshtwns01
Nov. 9th, 2007 05:05 am (UTC)
They had me too drugged to worry about it :) Now that I am off the morphine and on less-foggy drugs is where I start worrying. The blood thinners have me feeling a bit tired, and the injections have my stomach looking like a punching bag. Each injection causes a massive bruise, and even though I alternate sides and sites, it just means that more of my stomach looks that way. :) I'll post more after talking with my doc tomorrow.

Thanks for the prayers.
tigerheartdrebl
Nov. 9th, 2007 06:30 am (UTC)
I heard a quote recently that really stuck with me & I'll share it w/ you...

"worrying is like praying for the things you don't want to happen"

So have FAITH & thank GOD that you caught this. I just have a feeling everything is going to be okay!

*HUGS*

Stanford's hospital is fabulous. My cousin Milo had his heart transplant there & was in the hospital on a heart machine there for MONTHS before the transplant. You are a lucky girl to have been so close to such a good hospital with something as serious as pulmonary embolisms! I'd say God is smiling on you. Yanno?

I'll keep praying! Now, sleep well & no more worries :)
1smart1
Nov. 9th, 2007 01:31 pm (UTC)
Do you have to inject in your stomach or can you use your legs too?
trshtwns01
Nov. 9th, 2007 03:40 pm (UTC)
It has to go in the stomach because you have to be VERY careful not to inject it into muscle.